Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2021, 4:45 PM CDT for Anderson County, Franklin County, Kansas. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 11, 2021, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:05 PM CDT | TSTM WND GST 60 | Richmond, KS | |
| Jun 11, 5:15 PM CDT | TSTM WND GST 70 | Garnett, KS | PUBLIC REPORT OF T-STORM WIND GUSTS OF AROUND 70 MPH. |
| Jun 11, 5:23 PM CDT | TSTM WND DMG | 4 W Greeley, KS | DAMAGE TO WINDOWS AND TREES. 6 INCH DIAMETER TREE SNAPPED. |
| Jun 11, 5:25 PM CDT | TSTM WND GST 90 | Greeley, KS | ESTIMATED 90-100 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 12:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted.
069
WUUS53 KTOP 112145
SVRTOP
KSC003-059-112215-
/O.NEW.KTOP.SV.W.0054.210611T2145Z-210611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
445 PM CDT Fri Jun 11 2021
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Southern Franklin County in east central Kansas...
Northern Anderson County in east central Kansas...
* Until 515 PM CDT.
* At 445 PM CDT, a severe thunderstorm was located over Princeton,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Richmond around 455 PM CDT.
Other locations in the path of this severe thunderstorm include
Greeley and Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3818 9508 3834 9551 3839 9551 3861 9532
3860 9507 3853 9506
TIME...MOT...LOC 2145Z 301DEG 24KT 3849 9530
HAIL...0.75IN
WIND...60MPH
$$
Jones3 follow-up statements
296
WWUS53 KTOP 112157
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
457 PM CDT Fri Jun 11 2021
KSC003-059-112215-
/O.CON.KTOP.SV.W.0054.000000T0000Z-210611T2215Z/
Franklin-Anderson-
457 PM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN FRANKLIN AND NORTHERN ANDERSON COUNTIES...
At 457 PM CDT, a severe thunderstorm was located near Greeley, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Garnett, Richmond, Greeley, Princeton, Lane and Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3832 9546 3843 9539 3853 9533 3853 9506
3818 9508
TIME...MOT...LOC 2157Z 310DEG 29KT 3838 9519
HAIL...0.75IN
WIND...60MPH
$$
Jones681
WWUS53 KTOP 112200
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
500 PM CDT Fri Jun 11 2021
KSC003-059-112215-
/O.CON.KTOP.SV.W.0054.000000T0000Z-210611T2215Z/
Franklin-Anderson-
500 PM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN FRANKLIN AND NORTHERN ANDERSON COUNTIES...
At 500 PM CDT, a severe thunderstorm was located over Greeley, moving
southeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Garnett, Richmond, Greeley, Princeton and Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3831 9543 3842 9538 3853 9532 3853 9506
3818 9508
TIME...MOT...LOC 2200Z 301DEG 24KT 3837 9516
HAIL...1.00IN
WIND...70MPH
$$
Jones132
WWUS53 KTOP 112207
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
507 PM CDT Fri Jun 11 2021
KSC003-059-112215-
/O.CON.KTOP.SV.W.0054.000000T0000Z-210611T2215Z/
Franklin-Anderson-
507 PM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN FRANKLIN AND NORTHEASTERN ANDERSON COUNTIES...
At 507 PM CDT, a severe thunderstorm was located 4 miles south of
Greeley, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Garnett, Richmond, Greeley, Princeton and Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3828 9534 3839 9532 3850 9528 3853 9506
3818 9508
TIME...MOT...LOC 2207Z 311DEG 23KT 3831 9515
HAIL...1.50IN
WIND...70MPH
$$
JonesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:16 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 11, 3:16 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Topeka KS 316 PM CDT Fri Jun 11 2021 .DISCUSSION... Issued at 316 PM CDT Fri Jun 11 2021 It appears much of the convective activity has been driven more by the cold pool formed from the overnight convection in NEB. There may be a MCV now with the MCS and it looks to be propagating along the axis of the better theta-e advection. This would have the higher POPs remaining over the eastern sections of the forecast area into this evening. Further west along the synoptic front, lift has not been strong enough to overcome the capping inversion seen on the 16Z TOP RAOB. There may yet be some storms develop along this boundary, but based on the 20Z satellite imagery it may be mainly south of Morris CO where the CU field looks more agitated. Also the convective outflow pushing south through the area may limit initiation other than what is currently ongoing. I think the models may be hanging onto the POPs a little to long into the night tonight since the outflow from today's storms is already south of the KS river. So have trended faster with decreasing POPs this evening. Lows tonight may be tricky as models generally want to keep them near 70. However there is some dry air moving in. The lower dewpoints seen in western NEB may not make it all the way into the forecast area but lows are expected to range from the lower 60s north central counties to near 70 over the east central counties. For Saturday through Friday an upper ridge redevelops over the Rockies and strengthens. This is expected to keep a northerly mid level flow over the forecast area with no obvious dynamics impacting the area. That is not to say there couldn't be a transient wave rounding the ridge axis, but confidence in these smaller scale features is not high enough to include a POP at this time. Surface ridging and a northeasterly wind is expected to keep highs on Saturday in the upper 80s. Otherwise highs should be in the lower and middle 90s through the rest of the forecast period. Lows Sunday could fall into the lower 60s with good radiational cooling. After that mild temps are expected to prevail for lows with readings in the middle 60s to near 70. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1158 AM CDT Fri Jun 11 2021 Main challenge is timing TS through the afternoon. Some uncertainty as a result of higher convective inhibition and inconsistent CAMs makes it more challenging. The inhibition may require a longer period of heating the boundary layer for storms to develop near the terminals unless outflow from storms to the north surges south. As a result, may be a little more broad with the window of time storms could impact the terminals. If storms move in, expect VSBY to be restricted by +RA and strong wind gusts causing IFR conditions. Otherwise I think VFR conditions should prevail once the storms move south this evening. There is some signal for MVFR CIGS to linger but confidence in this is to low to include in the forecast at this time. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Wolters AVIATION...Wolters
Hazardous weather outlook, Jun 11, 8:47 AM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 847 AM CDT Fri Jun 11 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-121400- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 847 AM CDT Fri Jun 11 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Severe thunderstorms with damaging winds around 70 mph and torrential rainfall leading to localized flash flooding are possible across northeast, east central and parts of north central Kansas. Areas along and east of a line from Washington to Abilene stand the better chances of seeing severe weather. There may also be some hail with the thunderstorms. Storms could enter northeast Kansas as early as 10:30 this morning and the risk for severe weather is expected to last into the early evening as storms generally move south into east central Kansas through the afternoon. Heat indicies are expected to reach 100 to 105 this afternoon across east central Kansas before thunderstorms move through the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be ready to report severe weather to local authorities and the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Local storm report, Jun 11, 3:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG FAIRVIEW 39.84N 95.73W
06/11/2021 BROWN KS EMERGENCY MNGR
REPORT OF HOUSE BLOWN OFF FOUNDATION. TIME
ESTIMATED BY RADAR.
&&
SMBLocal storm report, Jun 11, 3:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
353 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG HIAWATHA 39.85N 95.53W
06/11/2021 BROWN KS EMERGENCY MNGR
TREES REPORTED DOWN IN CITY. TIME ESTIMATED
BY RADAR.
&&
SMBLocal storm report, Jun 11, 3:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
354 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST WINCHESTER 39.32N 95.27W
06/11/2021 M73 MPH JEFFERSON KS FIRE DEPT/RESCUE
&&
SMBLocal storm report, Jun 11, 3:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST WINCHESTER 39.32N 95.27W
06/11/2021 M73 MPH JEFFERSON KS FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
WINCHESTER.
&&
SMBLocal storm report, Jun 11, 4:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
426 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST OVERBROOK 38.78N 95.56W
06/11/2021 M61 MPH OSAGE KS PUBLIC
&&
LAFLINLocal storm report, Jun 11, 4:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
427 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 2 S OVERBROOK 38.76N 95.56W
06/11/2021 M59 MPH OSAGE KS PUBLIC
&&
LAFLINThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:10 PM CDT | Special Weather Statement | TOP | Nemaha | 35 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Marshall, Nemaha | 41 min |
| Jun 11, 12:56 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 49 min |
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 47 min |
| Jun 11, 2:03 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 42 min |
| Jun 11, 2:10 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 35 min |
| Jun 11, 2:21 PM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 24 min |
| Jun 11, 2:25 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 19 min |
| Jun 11, 2:40 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 50 min |
| Jun 11, 3:08 PM CDT | Areal Flood Advisory | TOP | Douglas | 3 hr |
| Jun 11, 3:20 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 25 min |
| Jun 11, 3:35 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 25 min |
| Jun 11, 4:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Osage | 40 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 30 min |
| Jun 11, 5:32 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 28 min |
| Jun 11, 6:01 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.